MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-400-16
Medical Device Problem Codes Break (1069); Retraction Problem (1536); Material Separation (1562); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/18/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received that the cause of the resistance and delivery system break was unable to be determined.
 
Additional Manufacturer Narrative
H3: product analysis #(b)(4): equipment used: video inspection system (m-78210), ruler 200cm (m-83361).As found condition: the pipeline flex shield pushwire was returned for analysis within a shipping box; and within a plastic bio-pouch.The pipeline flex shield braid was not returned for analysis.Therefore, any contributing factors could not be assessed.Damage location details: no bent or kink was found with pushwire.However, the pushwire was found to be separated/broken proximal to the dps sleeves.The distal hypotube was found to be stretched.The shrink tubing was found intact but pulled back from the proximal bumper.No damages were found with pads.The tip coil and dps sleeves were not returned for analysis and the reason was not provided.No other anomalies were observed.Testing/analysis: the broken end was sent out for sem (scanning electron microscopy) analysis.Conclusion: based on the analysis findings, the pipeline flex shield was confirmed to have resistance and pushwire break/separation as the pushwire was found to be broken and stretched.Per the sem result, the broken end failed via torsional overload.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that the delivery system was broken.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm of the internal carotid artery with a max diameter of 5mm and a 4mm neck diameter.The landing zone was 3.6mm distally and 4.0mm proximally.It was noted the patient's vessel tortuosity was minimal.The angiographic result post procedure showed good adhesion to the wall, and the ped covered the aneurysm.It was reported that in the blood flow guided dense mesh stent implantation, after the normal deployment of the pipeline, when the s urgeon used phenom27 to retrieve the delivery system, the retrieval push rod was felt resistance, but the surgeon did not operate violently.When the delivery system was retrieved to phenom27, it was found from the imaging that the tip end of the delivery system was broken.The surgeon quickly removed the phenom27 and the delivery system as a whole from the body and found that the small wing and the distal end were broken and separated from the delivery system.Because the patient had already implanted with the pipeline and the broken tip end was not left in the human body, the patient was fine.The pipeline was used for an indication that is approved (on-label).The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key19583961
Report Number2029214-2024-01120
Device Sequence Number7392737
Product Code OUT
UDI-Device Identifier00763000284343
UDI-Public00763000284343
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-400-16
Device Catalogue NumberPED2-400-16
Device Lot NumberB716497
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/19/2024
Supplement Date Received by Manufacturer06/25/2024
09/11/2024
Initial Report FDA Received Date06/21/2024
Supplement Report FDA Received Date07/18/2024
09/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown